Heavy cycle after implant removal


Q: I got the implant inserted in august 2010, get it out just over a year later in october 2011. just after i got it removed i had a longer cycle, bleeding for about 2 weeks, but then did not have a period until now (jan 2012). now that i have come on i am having extreme pains that make it very hard to do anything, it is heavier than it has ever been. is this something i need to worry about or is it a usual accurance for implant removal?


A:   The contraceptive implant is a small flexible tube that's inserted under the skin of your upper arm. It releases the hormone progestogen to prevent pregnancy. Adverse effects of implants are mild and primarily consist of abnormal bleeding, weight gain, acne, breast pain, and headache. A common side effect of the implant is that it causes the periods to stop (amenorrhoea), which may persist even after implant removal. The pain and excessive bleeding may just be as a result of your periods starting again. You may definitely consider consulting a gynecologist if this continues into the next period. I wish you well, take care.

Related Q&A

Q: I recently used Encare as a contraceptive, but I was not able to put it into the cervix properly, so I just left it i...

Q: Would the morning after be worth getting if engaged in unprotected sex approx 9 or 10 days after getting a positive o...

Q: Is it normal having vaginal bleeding after taking Postinor 1 tablet? I take the tablet five days ago and bleeding is ...

Q: My girlfriend drank nordette yeterday at 8 as an Ecp and drank again 12 hours later. Today she should be expecting he...

Q: I took the morning after pill yesterday (36 hours after intercourse) as I have been off the pill for quite awhile due...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon